Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2007, 7:51 PM CDT for Coahoma County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 7:51 PM CDT (00:51 UTC)
- Expired
- May 10, 2007, 9:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 141 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 110051
FFWMEG
MSC027-110245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 945 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERARD...
KINGS...JONESTOWN...DUBLIN AND CLARKSDALE.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
LAT...LON 3413 9067 3412 9094 3418 9092 3415 9081
3421 9092 3425 9092 3421 9086 3429 9081
3429 9074 3437 9074 3432 9066 3444 9056
3452 9056 3443 9041 3399 9046 3399 9066
$$1 follow-up statement
000
WGUS74 KMEG 110145
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT THU MAY 10 2007
MSC027-110245-
COAHOMA MS-
845 PM CDT THU MAY 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
COAHOMA COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS AND
JONESTOWN.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3413 9067 3412 9094 3418 9092 3415 9081
3421 9092 3425 9092 3421 9086 3429 9081
3429 9074 3437 9074 3432 9066 3444 9056
3452 9056 3443 9041 3399 9046 3399 9066
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:16 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 10, 3:16 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT THU MAY 10 2007 .DISCUSSION... INSTABILITY HAS INCREASED THIS AFTERNOON AS DAYTIME HEATING HAS WORKED ON THE WARM AND HUMID AIRMASS IN PLACE. THIS INCREASED INSTABILITY...WITH SBCAPES APPROACHING 2000J/KG IN CONVECTIVELY UNDISTURBED AREAS...CONTINUES TO FUEL SHOWERS AND THUNDERSTORMS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SOME OF THESE STORMS WILL APPROACH OR EXCEED SEVERE LIMITS AT TIMES BUT WILL REMAIN PULSE IN NATURE...WITH STRONG GUSTY WINDS...SEVERE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ALSO...FLASH FLOODING WILL BE A THREAT SINCE MID AND UPPER LEVEL STEERING FLOW REMAINS WEAK WHICH WILL KEEP STORMS EITHER STATIONARY OR VERY SLOW MOVING. THESE STORMS SHOULD TAPER OFF LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. STILL...THE ATMOSPHERE SHOULD REMAIN MARGINALLY UNSTABLE OVERNIGHT AND THERE MAY BE ADDITIONAL SCATTERED CONVECTIVE DEVELOPMENT OVERNIGHT. AN UPPER LEVEL LOW OVER TEXAS THIS AFTERNOON WILL MOVE SLOWLY SOUTHEAST AND TOWARDS THE GULF COAST STATES THROUGH SATURDAY. THIS SYSTEM WILL KEEP SLIGHTLY COOLER MID LEVEL TEMPERATURES IN PLACE ACROSS THE MID SOUTH. IN ADDITION...THE AIRMASS OVER OUR AREA WILL REMAIN WARM AND HUMID THROUGH SATURDAY. EXPECT MORE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION BOTH FRIDAY AND SATURDAY...BECOMING MAXIMIZED DURING THE HEATING OF THE AFTERNOON. THERE MAY ACTUALLY BE MORE COVERAGE ON SATURDAY...ESPECIALLY ACROSS NORTHERN AREAS AS A BACKDOOR COLD FRONT TRIES TO MOVE INTO THE AREA FROM THE NORTHEAST. ALTHOUGH BULK SHEAR VALUES WILL REMAIN WEAK...MODERATE TO STRONG INSTABILITY IS AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS FRIDAY AND SATURDAY. MUCAPE VALUES BETWEEN 2000-3000J/KG...LI/S TO -4C...AND MID-LEVEL LAPSE RATES AROUND 6C/KM ARE EXPECTED IN AREAS THAT RECEIVE MAXIMIZED DAYTIME HEATING AND REMAIN UNDISTURBED BY CONVECTION OR CONVECTIVE BOUNDARIES. THIS WILL SUPPORT CONTINUED PULSE SEVERE STORM THREATS BOTH FRIDAY AND SATURDAY AFTERNOONS...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AGAIN...THE SEVERE THREAT SHOULD REMAIN SCATTERED AS THE STORMS SHOULD REMAIN RATHER UNORGANIZED. HEAVY RAIN AND FLASH FLOODING WILL ALSO POSE A THREAT WITH WEAK ATMOSPHERIC FLOW AND SLOW MOVING STORMS. THE BACKDOOR FRONT SHOULD CLEAR MUCH OF THE AREA LATER SATURDAY NIGHT WITH A DRIER AIRMASS MOVING IN FROM THE NORTH. THIS SHOULD BRING AN END TO MOST OF THE DAYTIME CONVECTION AS DRIER MID LEVEL AIR SCOURS OUT MUCH OF THE DEEPER MOISTURE. THERE STILL IS SOME QUESTION TO HOW FAR SOUTH THIS FRONT MAKES IT...AND THIS WILL NEED TO BE MONITORED FOR FURTURE CHANGES TO THIS PORTION OF THE FORECAST. BUT AT THIS TIME...WILL LEAVE PRECIP CHANCES OUT OF THE FORECAST FOR SUNDAY AND MONDAY WITH THE DRIER AIRMASS IN PLACE. A NORTHERN STREAM SHORTWAVE WILL ATTEMPT TO DIVE SOUTHEAST TOWARDS THE AREA ON TUESDAY AND DROP A COLD FRONT INTO OUR REGION. LOW AND MID LEVEL MOISTURE SHOULD RETURN BACK TO THE MID SOUTH MONDAY NIGHT INTO TUESDAY AHEAD OF THIS FRONT. EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS THIS FRONT MOVES THROUGH. DRY AND SEASONAL WEATHER WILL FOLLOW FOR THE END OF THE EXTENDED FORECAST PERIOD AS SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING BUILDS BACK OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 86 69 85 / 30 50 30 50 MKL 63 85 62 84 / 30 50 30 50 JBR 67 85 65 84 / 30 50 30 50 TUP 66 88 65 87 / 30 50 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, May 10, 3:47 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT THU MAY 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE MID SOUTH INTO THIS EVENING. MODERATE INSTABILITY WILL CONTINUE TO ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...STORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE BEEN VERY SLOW MOVING AND PRODUCING VERY HEAVY RAINFALL. THIS HEAVY RAIN IN SHORT PERIODS OF TIME WILL LEAD TO AREAS OF FLASH FLOODING. THE THREAT FOR SEVERE STORMS AND FLASH FLOODING WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP DURING THE PEAK HEATING OF THE DAY ON BOTH FRIDAY AND SATURDAY AFTERNOONS. MODERATE TO STRONG INSTABILITY WILL AGAIN DEVELOP WITH A FEW STORMS BECOMING SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SLOW MOVING STORMS WILL AGAIN LEAD TO THE POSSIBILITY OF FLASH FLOODING IN SOME AREAS BOTH FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY IN AREAS WHERE STORMS BRIEFLY BECOME SEVERE ON BOTH FRIDAY AND SATURDAY AFTERNOON. JLH
In the hours before
Special weather statement, May 10, 3:19 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT THU MAY 10 2007 MSZ023-102100- CHICKASAW MS- 319 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF HOUSTON AT 319 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW COUNTY...INCLUDING THE CITIES OF HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, May 10, 3:34 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT THU MAY 10 2007 MSZ017-102115- ITAWAMBA MS- 334 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TREMONT AT 334 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT. PWB
Local storm report, May 10, 3:37 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL W RIPLEY 34.73N 88.94W
05/10/2007 E0.88 INCH TIPPAH MS LAW ENFORCEMENT
HAIL NEAR RIPLEY AIRPORT ON HWY 4
0215 PM FLASH FLOOD BLUE MOUNTAIN 34.67N 89.03W
05/10/2007 TIPPAH MS POST OFFICE
STANDING WATER ON MILL STREET.
0230 PM HAIL ECRU 34.36N 89.03W
05/10/2007 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
QUARTER SIZE HAIL
0328 PM HAIL 4 E FULTON 34.26N 88.33W
05/10/2007 E0.88 INCH ITAWAMBA MS LAW ENFORCEMENT
&&
DSVLocal storm report, May 10, 4:20 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL W RIPLEY 34.73N 88.94W
05/10/2007 E0.88 INCH TIPPAH MS LAW ENFORCEMENT
HAIL NEAR RIPLEY AIRPORT ON HWY 4
0215 PM FLASH FLOOD BLUE MOUNTAIN 34.67N 89.03W
05/10/2007 TIPPAH MS POST OFFICE
STANDING WATER ON MILL STREET.
0230 PM HAIL ECRU 34.36N 89.03W
05/10/2007 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
QUARTER SIZE HAIL
0328 PM HAIL 4 E FULTON 34.26N 88.33W
05/10/2007 E0.88 INCH ITAWAMBA MS LAW ENFORCEMENT
0345 PM FLASH FLOOD 5 N FAIRVIEW 34.44N 88.32W
05/10/2007 ITAWAMBA MS TRAINED SPOTTER
4 TO 5 INCHES OF WATER COVERING ROADWAYS
&&
DSVLocal storm report, May 10, 6:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL W RIPLEY 34.73N 88.94W
05/10/2007 E0.88 INCH TIPPAH MS LAW ENFORCEMENT
HAIL NEAR RIPLEY AIRPORT ON HWY 4
0215 PM FLASH FLOOD BLUE MOUNTAIN 34.67N 89.03W
05/10/2007 TIPPAH MS POST OFFICE
STANDING WATER ON MILL STREET.
0230 PM HAIL ECRU 34.36N 89.03W
05/10/2007 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
QUARTER SIZE HAIL
0328 PM HAIL 4 E FULTON 34.26N 88.33W
05/10/2007 E0.88 INCH ITAWAMBA MS LAW ENFORCEMENT
0345 PM FLASH FLOOD 5 N FAIRVIEW 34.44N 88.32W
05/10/2007 ITAWAMBA MS TRAINED SPOTTER
4 TO 5 INCHES OF WATER COVERING ROADWAYS
0621 PM HAIL 4 SW SUMNER 33.93N 90.42W
05/10/2007 E0.75 INCH TALLAHATCHIE MS PUBLIC
GUSTS ESTIMATED TO 40 MPH
&&
DSVSpecial weather statement, May 10, 6:59 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CDT THU MAY 10 2007 MSZ010-110030- COAHOMA MS- 659 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF DUBLIN AT 659 PM CDT...MOVING NORTHWEST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:31 AM CDT | Dense Fog Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 13 more | 4 hr |
| May 11, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 25 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.